Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 10:04 PM CDT for Wood County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 1, 2004, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3213 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS54 KSHV 020304
SVRSHV
TXC499-020400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHEAST TEXAS
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF QUITMAN...OR ABOUT 18 MILES NORTHWEST OF MINEOLA...
AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
QUITMAN BY 1025 PM CDT
WINNSBORO BY 1045 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1100 PM CDT.
LAT...LON 3276 9517 3276 9526 3277 9528 3277 9563
3294 9565 3296 9516
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 1, 8:30 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT TUE JUN 1 2004 .DISCUSSION... 00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA. WILL HAVE UPDATE OUT BY 930 PM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 69 85 / 50 40 40 40 MLU 69 87 68 84 / 30 50 40 40 TXK 69 85 67 82 / 70 40 40 40 TYR 72 88 70 86 / 70 40 40 40 LFK 73 89 72 88 / 30 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jun 1, 12:00 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 62 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Jun 1, 11:04 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 56 min |
| Jun 1, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 67 min |
| Jun 1, 11:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 65 min |
| Jun 1, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Jun 1, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| Jun 1, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| Jun 1, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| Jun 2, 12:00 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| Jun 2, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 57 min |
| Jun 2, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 62 min |
| Jun 2, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 59 min |
| Jun 2, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 63 min |
| Jun 2, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Jun 2, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 31 min |
| Jun 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| Jun 2, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 87 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.